MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY
Catalog Number PND6F070956M
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff noticed that the tip of the neuron 6f 070 delivery catheter (neuron 070) was kinked.The damage to the neuron 070 was found prior to use and therefore, it was not used in the procedure.The procedure was completed using a new neuron 070.
 
Additional Manufacturer Narrative
Results: the neuron 070 had multiple kinks near the hub, and the packaging card was bent.The packaging mandrel was shifted distal from its original position, leaving the distal end of the neuron 070 under the packaging tape.Conclusions: evaluation of the returned device revealed it was kinked in multiple locations near the hub.This damage may have occurred due to forceful handling of the neuron 070 at extreme angles during removal from the packaging.Further evaluation revealed the packaging card was bent and the packaging mandrel was shifted distal to its original position.If the proximal end of the packaging card is impacted, it may cause the neuron 070 and packaging mandrel to shift distally on the packaging card.If the distal end of the neuron 070 becomes shifted underneath the packaging tape, resistance may be experienced upon attempting to withdraw the neuron 070, and the neuron 070 may become damaged.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON 6F 070 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6457110
Report Number3005168196-2017-00537
Device Sequence Number10981712
Product Code DQY
UDI-Device Identifier00814548010076
UDI-Public00814548010076
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/29/2019
Device Catalogue NumberPND6F070956M
Device Lot NumberF72904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/08/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/04/2017
Supplement Report FDA Received Date05/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1